MAUDE Adverse Event Report: MEDTRONIC MEXICO OSTEOCOOL BONE ACCESS KIT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

MEDTRONIC MEXICO OSTEOCOOL BONE ACCESS KIT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number OCN002
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/26/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient presented with the preoperative diagnosis of painful breast metastatic lesion at t11; and underwent a surgery.Intra-op, the plastic wing of the cannula separated from the cannula of the mapping instruments.The bone was extremely hard and a lot of heavy malleting was needed to gain trocar access in this osteoblastic breast lesion.The trocar was removed from the vertebral body with a coker clamp and mallet to gain leverage in order to get the cannula out of the patient.A new trocar was used in the same hole and the procedure was completed with no problems.No fragment of the broken product remained inside the patient.There was a delay of 15 minutes in overall procedure time due to this event.There were no patient complications as a result of this event.

Brand Name
OSTEOCOOL BONE ACCESS KIT
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
MDR Report Key8639787
Report Number9612164-2019-01950
Device Sequence Number16716041
Product Code LXH
UDI-Device Identifier00763000027049
UDI-Public00763000027049
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/26/2020
Device Catalogue NumberOCN002
Device Lot Number216474470
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/26/2019
Initial Report FDA Received Date05/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age53 YR